Escitalopram

Escitalopram belongs to the selective serotonin reuptake inhibitor (SSRIs) group of drugs. It is an antidepressant medicine and is used to treat the symptoms caused due to depression and anxiety disorders. It works by restoring the balance of serotonin, which is a natural substance found in the brain.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is my premature ejaculation a side effect of Lexapro?

Query: Hi doctor, I am experiencing premature ejaculation ever since I stopped using Lexapro (Escitalopram). I am very worried about this as it is damaging my sex life and in turn my self-esteem and was wondering if this is a temporary side affect of stoping Lexapro and if so how long does it last?  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your situation. But sexual side effects related to tablet Lexapro are decreased libido or delayed orgasm or erectile dysfunction. I would like to say that actually some of SSRI (Fluoxetine) group of medication are used as a treatment of premature eja...  Read Full »

Will chronic headache cause fluctuations in blood pressure?

Query: Hello doctor, My mother is 50 years old. She has been hypertensive for the past 10 years and has been under medication since then. But three months back her blood pressure started fluctuating so the doctor changed her old medications. We got all her tests including echocardiogram, Holter, ECG, trop...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I have seen all the reports (attachment removed to protect patient identity). Such kind of headache is known as chronic tension type headache. It is not that a person has some tension, so she has a headache. A person can develop it without that also. The medicines sh...  Read Full »

Can I stop taking Escitalopram for depression gradually, as it has been two years?

Query: Hello Doctor Surabhi, I am taking Escitalopram for 2 years now, as I developed anxiety and feelings of beeing generally worried. I do feel alright. I am a male and 41 years old. My history had depressions (mild) and using Setraline from the last 10 to 7 years, then I stopped and 2 years ago the ab...  Read Full »


Dr. Surabhi

Psychiatrist

Answer: Dear, Greetings. Its good to know that you are doing well on medicines. Since the current episode of Depression is 2nd ( as evident from your history) , I would advise you to complete a minimum of 2 year course of Escitalopram. If you have already taken medicines for 2 years then you can slowly t...  Read Full »

What makes a person feel disturbed in life?

Query: Hi doctor, Before two years, I had cerebral anoxia related to cardiac arrest. After that, I forgot everything related to my profession. I am giving an exam and not being able to clear since two years. I am unable to concentrate and study. Though, I used to be a very good student. Most important is ...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. What kind of anoxic spell was that? Please explain me in your follow up. Did your MRI or CT scan brain report mention something? You have repetitive fights with your wife, have work related stress, poor enthusiasm at work, stressful life, la...  Read Full »

Please give your opinion on my breathing issues.

Query: Hello doctor, I have been suffering from breathing issues for about two months. At that time, I was coming off Duloxetine HCl. I was also having weird headaches, but that has subsided. I have been to several doctors and had blood work, oxygen level test and pulmonary test. Everything came back norma...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. I have some questions that you need to answer. Since how long are you feeling breathing difficulty? Does your problem aggravate on waking or it comes any time, even at rest? Do you feel that you need to take deep breaths? How is your sleep? Ev...  Read Full »

I am gaining weight with Paroxetine and Mirtazapine. Can I use Zoloft?

Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »

Please help me with bipolar disorder and depression.

Query: I am suffering from bipolar disorder and i had depression before . I overdosed on cipralex and thus i got bipolar disorder. The problem is i overthink a lot. And it drives me angry sad . And sometimes depressed also when i cant do anything about it. I was on dayo 750mg for six months and then i stop...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Dear, Thanks for using Icliniq. I read your query and understand your concerns. First of all I like to inform you that overdose of cipralex unlikely to cause bipolar disorder as per the available research. It is possible that you initially presented with depression which was treated with Cipralex...  Read Full »

What is the treatment for abdominal pain due to duodenal ulcer?

Query: Hello doctor, Based on the UGI test, I am suspected for duodenitis with ulceration. I have abdominal pain for the last six months. No other symptoms. No H.pylori infection per stool test. I have been taking PPI from the last four months.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, it is rarely possible that you have pain secondary to duodenitis and ulcers after taking PPI for so long. Nor did you have H.pylori infection to claim that there is ongoing infection with H.pylori and cause of persistent ulcers. It is highly likely that you ...  Read Full »

How to help my dad's altered behavior as he is affected by the death of his close relative?

Query: Hello doctor, My father is 77 years old. He is showing the following symptoms loss of interest in reading newspaper (he was very fond of), anger, aggressiveness, and shouting. He cried a lot on the death of his brother-in-law who was 70 years old and sick, self-doubt about his health with restlessne...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hi, Welcome to icliniq.com. Your father seems to have a major depressive disorder. He needs to start antidepressant medications. He can take the tablet Escitalopram 10 mg once in the morning after breakfast. If he has sleep disturbance then he needs to start tablet Alprazolam 0.25 mg at night. Eve...  Read Full »

Do I have a mental problem?

Query: Hello doctor, I am a 42 year old married male. I have two daughters and a son. I have a good job and works as a manager in the engineering sector. During the past two years, I noticed myself with down health. One night, I suffered dizziness in my head and felt cold in my limbs. I almost lose conscio...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com.  I have carefully reviewed your health issues and want to add that, this actually is a painful situation for a person like you. The fainting episode destabilized your whole rhythm of normal, healthy life and it is difficult for you to concentrate. It is none of your faul...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.